Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Can exposure to organophosphates cause death?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 6186 Questions
Question
if you were poisoned by organophosphates through pesticides or weed killer about 3 months ago, would you still be alive and showing symptoms today? if so, can you live with exposure? what can be expected?
Fri, 20 Apr 2018 in Medicines and Side Effects
 
 
Answered by Dr. Chobufo Ditah 2 hours later
Brief Answer:
No more new symptoms associated with this after three months.

Detailed Answer:
Hi,

Any new symptoms associated with organophosphates occurs within 1-3weeks. No longterm manifestations have been shown beyond that. After the acute episode is resolved, there is very little chances of going on to develop any further complications or dying from this. If nothing has been ongoing since you suffered an exposure, there is nothing to worry about.

I hope this helps. I wish you well. Feel free to follow up with me if need be.
Above answer was peer-reviewed by
 
Follow-up: Can exposure to organophosphates cause death? 17 minutes later
there are some ongoing symptoms. tremors, usually after eating but sometimes more often, pain that travels down the spine into the abdomen and sometimes the genitals, difficulty sleeping, trouble expressing emotion, confusion, dry eyes, nose, and mouth, trouble with bowel movements and erectile dysfunction.
 
 
Answered by Dr. Chobufo Ditah 25 hours later
Brief Answer:
THese are not typical of organophosphates poisoning!

Detailed Answer:
Hi,

This is not typical of organophosphates poisoning. The diffuse nature of these symptoms speaks more to a psychological angle than anything else. I will suggest that you relax and don't cloud the mind that you might be expressing symptoms related to this as it often culminates in you experiencing them. If this fails and you continue to experience similar symptoms, talk to your doctors for a comprehensive blood exam looking for any possible systemic causes, though very unlikely.


I hope this guides and helps. I wish you well. Feel free to follow up with me if need be.
Above answer was peer-reviewed by
 
Follow-up: Can exposure to organophosphates cause death? 26 minutes later
it started with diarrhea, tearing eyes, and frequent urination, with the symptoms I have listed above as well, is it fatal? if not, how long is the recovery process and how long would it stay in the system?
 
 
Answered by Dr. Chobufo Ditah 26 hours later
Brief Answer:
These re not fatal!

Detailed Answer:
HI and thanks so much for this follow up.

For real, these symptoms are not fatal. In fact, it is unlikely that they are totally explained by this exposure. I will recommend that you exercise calm and monitor. I anticipate spontaneous resolution with no need for aggressive medical intervention.

I wish you well. Keep me updated!
Above answer was peer-reviewed by
 
Follow-up: Can exposure to organophosphates cause death? 16 hours later
if it is not organophosphates, what else could it be? the person is beyond convinced that it is organophosphates poisoning and is reading information on the internet about it finding how their symptoms match up to the poisoning. if you can please give me any information to prove it is not organophosphates, that would be a great help as well. thank you for any and all help you have provided
 
 
Answered by Dr. Chobufo Ditah 20 hours later
Brief Answer:
This is not consistent with reports on this!

Detailed Answer:
Hi,

This is not consistent. I will recommend he gets evaluated for comprehensive examination and testing. When this is done, targeted responses would be provided.

Tons of people use organophosphates and we don’t get to witness these diffuse symptoms in relation to this.

I wish you well.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor